by Neil Bauman, Ph.D.
Millions of Americans take nasal sprays to try to alleviate the symptoms of the common cold. Unfortunately, in so doing, they become addicted to such drugs. When they try to stop taking these drugs,, their sinuses clog up, and they have trouble breathing. Thus, they go on month after month, year after year—addicted to nasal sprays. When they go to their doctors, their doctors may want them to try a steroid nasal drug which only compounds the original problem.
For example, a man wrote:
I just read an article where you stated that prednisone could possibly cause hearing loss and tinnitus. I have both, after taking prednisone for about a week two months ago. Now my doctor wants to prescribe more to help me kick an Afrin (Oxymetazoline) addiction. Any advice?
Why are doctors so all-fired ready to give yet another drug to try to kick the habit/problems of the first one? You just end up worse off than you were before you started since Prednisone is hard on both your body and your ears.
It’s time to take a different approach. I’d suggest you use something like Rhinostat which helps you wean yourself off the medication you’re addicted to now. Go to http://www.rhinostat.com/ and click on the link at the right called “How Does Rhinostat Work”.
With this device, you can slowly cut down the dosage in precise amounts day by day until you are no longer addicted to the Afrin.
Investigate Rhinostat and see what you think—then discuss it with your doctor. To me this is a much more sensible approach than taking yet another drug—especially one that is known to be damaging to your body and your ears.